Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 50, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 7, 2005, 12:50 PM MDT for Adams County, Weld County, Colorado. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2005, 12:50 PM MDT (18:50 UTC)
- Expired
- May 7, 2005, 1:45 PM MDT
- In force
- 55 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Adams County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 31 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 185 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOU 071850
SVRBOU
COC001-123-071945-
/O.NEW.KBOU.SV.W.0050.050507T1850Z-050507T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
1250 PM MDT SAT MAY 7 2005
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL ADAMS COUNTY IN NORTHEAST COLORADO
SOUTH CENTRAL WELD COUNTY IN NORTHEAST COLORADO
* UNTIL 145 PM MDT
* AT 1245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 11 MILES SOUTH OF KEENESBURG...OR ABOUT 25 MILES
NORTHEAST OF DENVER...MOVING NORTHEAST AT 10 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROGGEN...
PROSPECT VALLEY AND KEENESBURG.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN DENVER.
LAT...LON 3996 10471 3986 10455 4003 10417 4020 10418
4032 10442
$$
BAKER1 follow-up statement
000
WWUS55 KBOU 071919
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
112 PM MDT SAT MAY 7 2005
COC001-123-071945-
/O.CON.KBOU.SV.W.0050.000000T0000Z-050507T1945Z/
ADAMS CO-WELD CO-
112 PM MDT SAT MAY 7 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 145 PM MDT FOR SOUTH
CENTRAL WELD AND NORTH CENTRAL ADAMS COUNTIES...
AT 110 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES SOUTH OF PROSPECT VALLEY...OR ABOUT 31
MILES NORTHEAST OF DENVER...MOVING EAST AT 16 MPH.
AT 100 PM MDT...A TRAINED WEATHER SPOTTER NEAR THE TOWN OF LOCHBUIE
OR 7 MILES EAST OF BRIGHTON REPORTED A THUNDERSTORM WIND GUST TO 60
MPH.
AT 110 PM MDT...ANOTHER TRAINED WEATHER SPOTTER REPORTED 3/4 INCH
DIAMETER HAIL 5 MILES SOUTHEAST OF BRIGHTON.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROGGEN...PROSPECT VALLEY AND KEENESBURG.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
LAT...LON 3996 10471 3986 10455 4003 10417 4020 10418
4032 10442
$$
BAKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:10 PM MDT, 21 hours 40 minutes earlier.
Area forecast discussion, May 6, 3:10 PM MDT, 21 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 310 PM MDT FRI MAY 6 2005 .SHORT TERM...TDA-TNGT...FIRST WAVE OF STORMS HAS MOVED OFF THE FOOTHILLS BUT ANOTHER WAVE OR TWO OF SHOWERS AND THUNDERSTORMS COULD FOLLOW INTO THE EVENING HOURS AS THE STRONG UPPER LEVEL LOW OVER UTAH CONTINUES TO LIFT TO THE NORTHEAST WITH LOTS OF THUNDERSTORMS NOW FORMING OVER THE MOUNTAINS OF WESTERN AND SOUTHERN COLORADO. MAIN SEVERE THREAT WILL BE FAR EASTERN COUNTIES...MAINLY PHILLIPS AND SEDGEWICK WHERE DEWPOINTS ARE FLIRTING NEAR 50. STRONG WINDS APPROACHING SEVERE LEVELS ARE POSSIBLE ELSEWHERE ALONG WITH SOME STORMS PRODUCING SOME SMALL HAIL. SATURDAY SHOULD BE BREEZY BUT OTHERWISE DRY ON THE PLAINS UNTIL LATER IN THE AFTERNOON WHEN SOME COOLING ALOFT COMES ACROSS BEHIND THE TROUGH AXIS AS THE UPPER LEVEL LOW MOVES ACROSS SOUTHERN WYOMING. KEPT IT WIDELY SCT FOR NOW ON THE PLAINS BUT COULD BECOME RATHER BLUSTERY BY LATE AFTERNOON WITH INCREASING WEST WINDS. IN THE MOUNTAINS SOME THUNDERSTORMS COULD PRODUCE A QUICK FEW INCHES OF SNOW TONIGHT BUT COVERAGE SHOULD BE SCATTERED AND FLOW IS SW. HOWEVER AS TROUGH AXIS PASSES TOMORROW AFTERNOON FLOW GOES MORE WESTERLY AND WITH MOIST AIR AND COLD ADVECTION SNOW SHOWERS SHOULD INCREASE. FURTHER WRAPAROUND OCCURS BY SATURDAY NIGHT AND LONG TERM FORECASTER HAS HOISTED A WINTER STORM WATCH FOR ZONE 31. .LONG TERM...WILL ISSUE A WINTER STORM WATCH FOR ZONE 31 SATURDAY NIGHT AND SUNDAY...AS AN UPPER LOW IS EXPECTED TO MOVE FROM UT ACROSS SRN WY ON SATURDAY AND INTENSIFY IN THE NEBRASKA PANHANDLE SUNDAY NIGHT. THIS WILL PUT THE NORTHERN MOUNTAINS IN A FAVORABLE LOCATION FOR UPSLOPE SNOW. TEMPERATURES WILL NOT BE THAT COLD...BUT COLD ENOUGH FOR SNOW TO REACH THE HIGH VALLEYS ON SATURDAY NIGHT AS WELL. OROGRAPHIC SNOW MODEL YIELDS AROUND A FOOT OF SNOW IN ZONE 31 IN 12 HOURS (06Z-18Z)...3-6 INCHES IN ZONE 33...AND 1-3 INCHES IN ZONE 30. THE PROXIMITY OF THE LOW WILL ALLOW THUNDERWSTORMS TO DEVELOP IN NORTHEAST COLORADO SUNDAY. A LULL IN THE PRECIPITATION IS EXPECTED MONDAY AS THE FIRST TROUGH SHEARS INTO THE MIDWEST...AND THE NEXT TROUGH TO OUR WEST ALLOWS A FEW SHOWERS TO DEVELOP IN THE MOUNTAINS MONDAY WHILE THE PLAINS STAY SUBSIDENT AND DRY. BETWEEN STORMS THERE WILL BE A SLIGHT CHANCE OF MAINLY DIURNAL SHOWERS TUESDAY AND WEDNESDAY...THEN THE NEXT STORM WILL ALSO MOVE ACROSS WYOMING WEDNESDAY...BUT MODELS DIFFER ON EXACTLY HOW AND WHERE. WE HAVE ANOTHER POTENTIAL FOR GOOD MOUNTAIN SNOWS WEDNESDAY NIGHT AND THURSDAY...FOR NOW BOOSTED POPS TO SCATTERED AND LOWERED TEMPS A BIT. WARMING AND DRIER CONDITIONS ARE EXPECTED TO END THE WEEK. && .BOU...WINTER STORM WATCH SAT NIGHT AND SUNDAY...WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET...ZN 31. && SZOKE/RTG
Hazardous weather outlook, May 7, 11:31 AM MDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1131 AM MDT SAT MAY 07 2005 COZ030>051-081200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1131 AM MDT SAT MAY 07 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FORM OVER THE MOUNTAINS...ALPINE VALLEYS AND NORTHEAST PLAINS OF COLORADO. THIS AFTERNOON THUNDERSTORMS RACING NORTHEAST ACROSS THE NORTHEAST PLAINS...MAINLY IN AREAS EAST OF THE INTERSTATE 25 CORRIDOR...WILL BE CAPABLE OF SMALL HAIL...GUSTY WINDS AND BRIEF HEAVY RAINFALL. HOWEVER...ONE OR TWO THUNDERSTORMS ALONG AND EAST OF A FORT MORGAN TO KIOWA LINE MAY BECOME SEVERE...WITH LARGE DAMAGING HAIL THE MAIN THREAT. THUNDERSTORM ACTIVITY EAST OF THE MOUNTAINS SHOULD DIMINISH LATE THIS AFTERNOON AND EARLY THIS EVENING AS THE UPPER LEVEL STORM SYSTEM SLOWLY EXITS THE AREA. THIS SAME STORM SYSTEM IS EXPECTED TO BRING SNOW...POSSIBLY HEAVY AT TIMES...ALONG WITH QUITE A BIT OF WIND BEGINNING LATE THIS AFTERNOON THROUGH AT LEAST NOON ON SUNDAY. SNOWFALL IS EXPECTED TO BE HEAVIEST OVER WEST FACING SLOPES AND AREAS ABOVE TIMBERLINE IN MOUNTAIN RANGES ALONG AND NORTH OF THE INTERSTATE 70 CORRIDOR. SNOWFALL AMOUNTS BY LATE TONIGHT MAY RANGE FROM 4 TO 9 INCHES IN THESE AREAS. FURTHERMORE WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 65 MPH MAY ALSO PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. TRAVEL INTO THE NORTHERN MOUNTAINS OF COLORADO MAY BECOME DIFFICULT OVERNIGHT DUE TO THE ANTICIPATED WINTER-LIKE WEATHER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SNOW WILL CONTINUE OVER THE NORTHERN MOUNTAINS SUNDAY MORNING...THEN DECREASE BY THE AFTERNOON AS THE STORM SYSTEM MOVES FURTHER NORTH AND EAST OF THE AREA. TOTAL SNOWFALL AMOUNTS OF 6 TO 12 INCHES ARE POSSIBLE BY MIDDAY MOTHERS DAY...WITH THE HEAVIEST AMOUNTS OVER THE MOUNTAINS OF GRAND...JACKSON AND LARIMER COUNTIES. THE PLAINS WILL SEE LESS PRECIPITATION...BUT A FEW DAILY THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY. ANOTHER STORM IS FORECAST TO MOVE FROM UTAH TO WYOMING WEDNESDAY AND THURSDAY...BRINGING A POTENTIAL OF SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE ACROSS THE PLAINS. MORE SNOW IS ANTICIPATED IN THE MOUNTAINS WITH THIS NEXT STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON...MAINLY IN AREAS EAST OF THE INTERSTATE 25 CORRIDOR. BAKER/BARJENBRUCH
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 6:18 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 30 min |
| May 6, 9:52 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 38 min |
| May 7, 12:54 PM MDT | Tornado Warning | BOU | Adams | 37 min |
| May 7, 1:47 PM MDT | Tornado Warning | BOU | Adams, Arapahoe | 47 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.